Alert archive / Oregon / Wind Advisories in 2011
Wind Advisory 14, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Apr 15, 2011, 2:44 AM PDT for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Apr 15, 2011, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2011, 2:44 AM PDT (09:44 UTC)
- In effect from
- Apr 15, 2011, 11:00 AM PDT
- Expired
- Apr 15, 2011, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1914 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903 WWUS76 KMFR 150944 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 244 AM PDT FRI APR 15 2011 CAZ085-ORZ030-031-152300- /O.NEW.KMFR.WI.Y.0014.110415T1800Z-110416T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 244 AM PDT FRI APR 15 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * TIMING: SOUTHWEST WINDS WILL INCREASE THIS MORNING AND PEAK THIS AFTERNOON. * WINDS: SOUTHWEST WINDS 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED TO AFFECT TRAVELERS ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SK
2 follow-up statements
503 WWUS76 KMFR 152132 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 232 PM PDT FRI APR 15 2011 CAZ085-ORZ030-031-160300- /O.CON.KMFR.WI.Y.0014.000000T0000Z-110416T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 232 PM PDT FRI APR 15 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING BEFORE EASING. * WINDS: SOUTHWEST WINDS 35 MPH WITH GUSTS 45 TO 55 MPH ARE LIKELY. * IMPACTS: THE STRONGEST WINDS WILL AFFECT TRAVELERS ALONG OREGON HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAW
500 WWUS76 KMFR 160311 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 811 PM PDT FRI APR 15 2011 CAZ085-ORZ030-031-160415- /O.EXP.KMFR.WI.Y.0014.000000T0000Z-110416T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 811 PM PDT FRI APR 15 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED BELOW 20 MPH AT MOST LOCATIONS. THE EXCEPTION IS THE SUMMER RIM AND PARTS OF HIGHWAY 31 NEAR SUMMER LAKE WHERE SOUTHWEST WIND 20 TO 30 MPH CAN BE EXPECTED UNTIL MIDNIGHT WITH OCCASIONAL GUSTS TO NEAR 50 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:43 AM PDT, 1 minute earlier.
Area forecast discussion, Apr 15, 2:43 AM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
243 AM PDT FRI APR 15 2011
.SYNOPSIS...A WARM FRONT STRETCHES FROM A BROAD AREA OF LOW
PRESSURE CENTERED NEAR 40N 135W...AND A WARM MOIST AIRMASS IS
OVERRUNNING THIS BOUNDARY. RAIN HAS SPREAD FROM THE COAST TO THE
CASCADES OVERNIGHT...AND WILL INCREASE IN COVERAGE AND INTENSITY
THROUGH THE MORNING HOURS.
&&
.DISCUSSION...SATELLITE-DERIVED PRECIPITABLE WATER VALUES REACH
OVER 1 INCH JUST OFFSHORE. THIS IS 180 PERCENT OF NORMAL...AND
THIS MOISTURE ALONG WITH IMPRESSIVE 50KT ISENTROPIC UPGLIDE AT
295K...WILL PRODUCE MODERATE TO HEAVY PRECIPITATION THIS MORNING
FROM THE COAST RANGE TO THE CASCADES. 24 HOUR RAINFALL TOTALS
SHOULD REACH 2 INCHES OVER THE COAST RANGE AND WESTERN SISKIYOU
COUNTY...1 INCH OVER THE CASCADES...AND A HALF INCH OVER WESTERN
VALLEYS. A QUARTER INCH IS POSSIBLE ON THE EAST SIDE. SNOW LEVELS
WILL JUMP TO 6000 FEET AND HIGHER LATER THIS MORNING SO MOST
PRECIPITATION WILL FALL AS RAIN. I MAINTAINED QPF HIGHER THAN
MODELS INDICATE FOR WEST SIDE VALLEYS GIVEN THE AFORMENTIONED STRONG
OVERRUNNING AND MODEL TENDENCY TO UNDERFORECAST IN THESE
SITUATIONS. SHIFTS WILL MONITOR PROGRESSION OF RAINFALL
OBSERVATIONS GIVEN THE ANOMALOUSLY MOIST AIR MASS...BUT FOR NOW
RIVERS ARE FORECAST TO STAY WITHIN THEIR BANKS IN THE NEAR-TERM.
SEE THE FLOOD POTENTIAL OUTLOOK THAT DETAILS EXPECTED RISES IN RIVERS
AND STREAMS.
ANOTHER ASPECT OF TODAYS WEATHER WILL BE THE WIND. GUSTY
SOUTHWEST WINDS WILL AFFECT THE COAST THIS MORNING...THEN SHIFT
EAST TO PRIMARILY LAKE AND MODOC COUNTIES THIS AFTERNOON. A WIND
ADVISORY HAS BEEN ISSUED FOR PORTIONS OF THE EAST SIDE FROM 11AM
UNTIL 8PM TONIGHT.
RAINFALL WILL BEGIN TO DIMINISH TONIGHT AS LOW PRESSURE MOVES INLAND
AND DYNAMICS ALOFT WEAKEN. THE BOUNDARY BETWEEN THE COOLER AIR MASS
TO THE NORTH AND THE WARM AIR MASS TO THE SOUTH WILL LINGER JUST
OFFSHORE FROM THE OREGON COAST ON SATURDAY. THIS WILL CAUSE A CLOUDY
START TO THE WEEKEND...WITH SOME REMAINING LIGHT SHOWERS AROUND BUT
ONLY LIGHT QPF. SATURDAY AFTERNOON WILL BE MOSTLY DRY WITH JUST A
SLIGHT CHANCE OF RAIN MOST PLACES. THE FRONT WILL BECOME ACTIVE
AGAIN IN OUR AREA ON SUNDAY AS ANOTHER BROAD AREA OF LOW PRESSURE
MOVES TOWARD THE COAST. THE MODEL CONSENSUS IS FOR MOST OF THE
PRECIPITATION TO OCCUR SOUTH OF ROSEBURG...FOCUSED MAINLY OVER
CURRY...JOSEPHINE...AND SISKIYOU COUNTIES. HOWEVER...IN
GENERAL...SUNDAY AFTERNOON LOOKS CLOUDY AND WET MOST PLACES. SNOW
LEVELS WILL BE HIGH AGAIN FOR THIS ROUND OF PRECIPITATION...MAINLY
ABOVE 5000 FEET.
HIGH PRESSURE FROM THE NORTH AND WEST WILL GRADUALLY DRY THINGS OUT
FROM NORTH TO SOUTH ON MONDAY PER THE NAM AND GFS...THOUGH THE ECMWF
MAINTAINS WET CONDITIONS THROUGH MONDAY AS WELL. THE FORECAST
REFLECTS THE DRIER OF THE TWO SOLUTIONS. SNOW LEVELS WILL FALL BACK
TO AROUND 4000 FEET BY MONDAY MORNING.
THE GFS ENSEMBLE SUGGESTS BROAD WEST TO NORTHWEST FLOW TUESDAY AND
WEDNESDAY WITHOUT ANY LARGE WEATHER SYSTEMS AFFECTING THE REGION.
MAINLY DRY CONDITIONS AND SEASONABLE TEMPERATURES ARE REFLECTED IN
THE FORECAST.
&&
.AVIATION...MOUNTAIN OBSCURATION WILL IMPACT THE ENTIRE FORECAST AREA
THROUGH TONIGHT. A MIX OF MVFR AND IFR CONDITIONS IS EXPECTED
ALONG THE COAST WITH MVFR CEILINGS EXPECTED AT WESTERN VALLEY
TERMINALS. MAINLY VFR CONDITIONS ARE FORECAST ON THE EAST
SIDE...THOUGH MORNING MVFR CEILINGS ARE LIKELY AT KLAMATH FALLS AS
A WARM FRONT PASSES THROUGH THAT AREA. GUSTY SOUTHWEST WINDS WILL
IMPACT COASTAL AREAS THIS MORNING AND THEN EAST SIDE TERMINALS
THIS AFTERNOON.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT THIS AFTERNOON FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THIS
AFTERNOON FOR PZZ350-356-370-376.
SKHazardous weather outlook, Apr 14, 6:49 AM PDT, 19 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 649 AM PDT THU APR 14 2011 ORZ024>026-141500- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- 649 AM PDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT ALL TEMPERATURES HAVE RISEN ABOVE FREEZING AND THE FROST ADVISORY HAS BEEN CANCELLED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:35 PM PDT | Hazardous Seas Warning | MFR | 2 hr |
Nearby
Wind Advisories in Oregon, 2011Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.